Warning

The Good 

Today is Friday. The week is almost over! My stitches are out, I can shower tomorrow, and I should be able to drive the five minutes to the CSE meeting on Monday. It seems like it has been a long time since I could put that much good news in one sentence 🙂


The Bad

Hope’s day was no better yesterday and she started right up this morning. A part of me is happy that she chose this week to completely fall apart, because the CSE on Monday will be so much easier. All of me wishes I knew WHY she was falling apart.


The Ugly

I had a phone conference with GB’s teacher last night, preparing for her CSE on Monday. Mr. Teacher told me that GB seems much brighter (ie smarter) the last month. In his opinion, the Risperdal and Invega were blunting her cognitively. My mind shattered and I couldn’t get it working again before the 30 minute conference was over. She has been on these medications for over 4 1/2 years. They kept the Bipolar stable, and not having psychotic breaks is extremely important to me. I thought I always balanced the cost and benefits (especially for GB) of the psychotropic drugs. Yet, I never even considered cognitive impairment.

What’s Left

The new medication she is on, Loxapine, is an old anti-psychotic. The possible side effects are scary; movement disorders, tics, and Neuroleptic Malignant Syndrome (NMS). I monitor side effects so carefully… and I still missed the cognitive blunting. How can I be sure I am not missing anything this time? Scary.

6 thoughts on “Warning

  1. That is scary, and at the end of a very hard week, I'm sorry that's another thing to have to worry about. So glad to hear you can get the stitches out, hugs and get well wishes {}

  2. i just wish all mothers that choose not to keep their child healthy inside them and let them choose things for themselves, would read this and feel your pain mom, i love you. praying and lots of hugs and kisses to you and the girls.

  3. You can't beat yourself up over that. If she was psychotic she wouldn't be learning anything. Her history of FAS possibly clouds expectations as well.We know that Noah's meds cause cognitive blunting. I think what he is on now is better, but still it has an affect. The flip side is him not being on anything and being manic and unable to control himself. At that point he is definitely not going to learn. And very likely to be at risk of harming himself. It sucks.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s